MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3400-30
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown, event occurred couple months ago from the date manufacturer became aware of the event.
 
Event or Problem Description
It was reported that the patient was having loss of stimulation due to high impedances.The patient underwent a spinal cord stimulator revision procedure wherein a splitter was replaced and resolved four out of five contacts with high impedance.The patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Sc-3400-30 sn: (b)(6).The returned splitter was analyzed and showed that cables were fractured near one of the proximal ends.With all the available information, boston scientific concludes the reported event was confirmed.The lead got kinked after the rigid proximal ends resulting in the cable fractures when excessive force was exerted onto the lead which caused the reported patient experience.Thus the probable cause was traced to component failure.
 
Event or Problem Description

Brand Name
NA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key12878143
Report Number3006630150-2021-06741
Device Sequence Number4434238
Product Code LGW
UDI-Device Identifier08714729797838
UDI-Public08714729797838
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/23/2017
Device Model NumberSC-3400-30
Device Catalogue NumberSC-3400-30
Device Lot Number17901802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale